Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hungry All The Time.. Isentress?
Sep 12, 2012

Hi, I currently have a CD4 of 580 (normal range for me) and I am undetectable and have been undetectable for 13 years. I have been positive for 14 years and have always been healthy. I had labs done a month ago and everything looked great: low cholesterol, normal triglycerides etc. I am slim/skinny by nature, I am 49 years old, 5ft 9in. and stay about 142lbs. I always exercise, weight training 2-3 times a weeks and cycling 2 times a week. With that said... 4 months ago I switched from Norvir, Reyataz and Truvada to Truvada and Isentress. I switched because the Reyatz/Norvir had the whites in my eyes yellow...I was on that regiment for one year. Since I've switched to Isentress with the Truvada I am chronically hungry, almost starving... all the time. Even after I eat, I could keep eating. I gained 6 pounds. Its been difficult for me to gain weigh all my life. The few pounds of weight doesn't bother me, its the chronic hunger that bothers me. I've resorted to chewing gum instead of reaching for food. I feel like I'm starving myself when I don't eat, but I refuse to put on unhealthy fat weight. What is causing this abnormal increased appetite, do you have any idea? Could it be the Insentress? Could it be physiological?

Thank you for your input.

BW

Response from Dr. Henry

Very interesting. I have not observed or heard of a clear signal that raltegravir can cause increased hunger-if any reader has experienced that issue themselves or is aware of a published reference please post! KH



Previous
This is not a question but a thank you!!!
Next
Epzicom/Isentress

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement